Alert archive / South Carolina / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 6, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 4, 2023, 11:17 AM EST for 7 counties in South Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2023, 11:17 AM EST (16:17 UTC)
- Expired
- Jan 4, 2023, 12:15 PM EST
- In force
- 58 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, SC, Clarendon County, SC, Kershaw County, SC, Lee County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 91 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:36 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
253
WUUS52 KCAE 041617
SVRCAE
SCC017-027-055-061-075-079-085-041715-
/O.NEW.KCAE.SV.W.0006.230104T1617Z-230104T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1117 AM EST Wed Jan 4 2023
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Southern Lee County in central South Carolina...
Southeastern Calhoun County in central South Carolina...
Clarendon County in central South Carolina...
Sumter County in central South Carolina...
Southeastern Orangeburg County in central South Carolina...
Southeastern Richland County in central South Carolina...
Southwestern Kershaw County in central South Carolina...
* Until 1215 PM EST.
* At 1116 AM EST, severe thunderstorms were located along a line
extending from 8 miles northeast of McEntire Air Base to 6 miles
north of Bowman to near Branchville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. Wind damage has been reported with these
storms!
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Columbia, Sumter, Manning, South Sumter, Shaw Air Base, St.
Matthews, Holly Hill, Summerton, Bowman, Eastover, Elloree,
Oakland, Santee State Park, Mulberry, Alcolu, Woods Bay State Park,
Santee Cooper Regional Airport, Elliott, Sumter County Airport and
Gadsden.
This includes the following highways...
Interstate 26 between mile markers 151 and 169.
Interstate 95 between mile markers 85 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
For your protection seek shelter inside a sturdy building and stay
away from windows.
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3345 8015 3345 8022 3330 8025
3326 8032 3326 8043 3333 8051 3318 8080
3346 8077 3406 8080 3416 8016 3409 8008
3400 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 1616Z 255DEG 41KT 3401 8070 3344 8067 3318 8084
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gpl3 follow-up statements
194
WWUS52 KCAE 041634
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1134 AM EST Wed Jan 4 2023
SCC055-041643-
/O.CAN.KCAE.SV.W.0006.000000T0000Z-230104T1715Z/
Kershaw SC-
1134 AM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KERSHAW COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3345 8015 3345 8022 3330 8025
3326 8032 3326 8043 3333 8051 3322 8073
3351 8066 3408 8070 3416 8016 3409 8008
3400 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 1633Z 255DEG 41KT 3406 8049 3349 8046 3323 8063
$$
SCC017-027-061-075-079-085-041715-
/O.CON.KCAE.SV.W.0006.000000T0000Z-230104T1715Z/
Lee SC-Calhoun SC-Clarendon SC-Sumter SC-Orangeburg SC-Richland SC-
1134 AM EST Wed Jan 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR SOUTHERN LEE...SOUTHEASTERN CALHOUN...CLARENDON...SUMTER...
SOUTHEASTERN ORANGEBURG AND SOUTHEASTERN RICHLAND COUNTIES...
At 1133 AM EST, severe thunderstorms were located along a line
extending from near Oakland to near Santee State Park to Reevesville,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Sumter, Manning, South Sumter, Shaw Air Base, Holly Hill, Summerton,
Bowman, Eastover, Elloree, Oakland, Santee State Park, Mulberry,
Alcolu, Woods Bay State Park, Santee Cooper Regional Airport,
Elliott, Sumter County Airport, Millwood, Poinsett State Park and
Santee.
This includes the following highways...
Interstate 26 between mile markers 159 and 169.
Interstate 95 between mile markers 85 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3345 8015 3345 8022 3330 8025
3326 8032 3326 8043 3333 8051 3322 8073
3351 8066 3408 8070 3416 8016 3409 8008
3400 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 1633Z 255DEG 41KT 3406 8049 3349 8046 3323 8063
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gpl650
WWUS52 KCAE 041644
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1144 AM EST Wed Jan 4 2023
SCC079-041653-
/O.CAN.KCAE.SV.W.0006.000000T0000Z-230104T1715Z/
Richland SC-
1144 AM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3345 8015 3345 8022 3330 8025
3326 8032 3326 8043 3333 8051 3328 8061
3363 8049 3411 8053 3416 8016 3409 8008
3400 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 1643Z 255DEG 41KT 3409 8037 3352 8034 3326 8051
$$
SCC017-027-061-075-085-041715-
/O.CON.KCAE.SV.W.0006.000000T0000Z-230104T1715Z/
Lee SC-Calhoun SC-Clarendon SC-Sumter SC-Orangeburg SC-
1144 AM EST Wed Jan 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR SOUTHERN LEE...EASTERN CALHOUN...CLARENDON...SUMTER AND
SOUTHEASTERN ORANGEBURG COUNTIES...
At 1143 AM EST, severe thunderstorms were located along a line
extending from 6 miles north of Sumter County Airport to 6 miles
south of Summerton to near Harleyville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Sumter, Manning, South Sumter, Shaw Air Base, Holly Hill, Summerton,
Oakland, Santee State Park, Mulberry, Alcolu, Woods Bay State Park,
Santee Cooper Regional Airport, Elliott, Sumter County Airport,
Millwood, Santee, Turbeville, Mayesville, Pinewood and Lynchburg.
This includes the following highways...
Interstate 26 between mile markers 166 and 169.
Interstate 95 between mile markers 85 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3345 8015 3345 8022 3330 8025
3326 8032 3326 8043 3333 8051 3328 8061
3363 8049 3411 8053 3416 8016 3409 8008
3400 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 1643Z 255DEG 41KT 3409 8037 3352 8034 3326 8051
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gpl241
WWUS52 KCAE 041710
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1210 PM EST Wed Jan 4 2023
SCC017-027-061-075-085-041720-
/O.EXP.KCAE.SV.W.0006.000000T0000Z-230104T1715Z/
Lee SC-Calhoun SC-Clarendon SC-Sumter SC-Orangeburg SC-
1210 PM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEE...EASTERN
CALHOUN...CLARENDON...SUMTER AND SOUTHEASTERN ORANGEBURG COUNTIES
WILL EXPIRE AT 1215 PM EST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
LAT...LON 3382 7992 3377 7999 3372 7997 3350 8010
3348 8015 3345 8015 3345 8022 3330 8025
3326 8032 3326 8043 3333 8051 3328 8061
3363 8049 3411 8053 3416 8016 3409 8008
3400 7990 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 1710Z 255DEG 41KT 3416 8004 3359 8001 3333 8018
$$
gplWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:49 AM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Jan 4, 6:49 AM EST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Columbia SC 649 AM EST Wed Jan 4 2023 .SYNOPSIS... Cold front along with showers and thunderstorms moving through the region today and offshore tonight. Cooler and drier conditions will be over the area for Thursday through Saturday with the next low pressure system and chances of rain returning to the area on Sunday. && .NEAR TERM /THROUGH TONIGHT/... Through the day the cold front will continue marching across the Gulf Coast with the main focus on the convection ahead of the front. By early afternoon instability across the forecast area will become moderate with LIs in the -3 range and CAPE around 1000 J/Kg. Although mid level lapse rates will be below 6 C/Km and heating will be limited by cloud cover there will be enough instability and frontal dynamics to produce chances of thunderstorms. Low level shear will also be around 40s knots so potential for some strong to severe thunderstorms exists. Agree with SPC analysis the best dynamics and potential for severe weather will be just southwest and south of the forecast area with lower potential of the Carolinas. Pwat values with the front will also be 1.5 inches so there is potential for locally heavy rainfall however with the strong low level winds cells will propagate quickly so potential for flooding is low. The front will move through the area late this evening into early tonight with drier air moving into the Midlands and CSRA overnight as the front move offshore. Winds will increase with the front and thunderstorms with gusts to 25 mph expected this afternoon and evening. High temperatures this afternoon will range from the upper 60s to around 70 along and north of I-20 with mid 70s elsewhere. Low temperatures tonight will be in the mid 40s in the western Midlands and northern CSRA with upper 40s to low 50s elsewhere. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Dry conditions will prevail through Friday night across the region behind the cold front. On Thursday, the cooler air is expected to still lag a bit behind the exiting front, and with a good amount of sun expected through the day, highs should reach the mid to upper 60s in most areas. By Thursday night, the drier and cooler air will have taken over. With dewpoints dropping into the 30s and weak cold advection setting up, this should help to push overnight lows down in the upper 30s to the lower 40s. By Friday, the cooler air will be much more noticeable across the region as winds turn a little more out of the northwest. Highs only in the mid to upper 50s. Friday night set up to be more of an ideal radiational cooling night, with diminished winds, mostly clear skies, and dry air still in place. Most areas should still remain above freezing, in the middle 30s, but still expect a few isolated areas to drop to the freezing mark at some point through the night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Dry conditions again on Saturday as winds begin to turn back out of the south through the day. Weak upper ridge axis moves towards the area during the afternoon, helping to moderate afternoon temperatures slightly. By Sunday, the ridge moves east and upper winds turn more southwesterly ahead of the next approaching upper trough and associated surface cold front. Moisture increases enough by Sunday to bring isolated to scattered showers back into the area. Rain chances should last into the early portions of next week. Temperatures close to normal through the period. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Restrictions expected through much of the period with improvement after 05/03z. Satellite imagery and surface obs show a line of convection moving through central GA and the Upstate of SC with embedded thunderstorms. Over the next several hours the line will move into the terminals with all sites expected to remain IFR to MVFR as the showers and thunderstorms move through the area. Have not included mention of thunder at the terminals as satellite imagery shows cells in southwestern GA and southeastern AL increasing and lightning closer to the terminals decreasing. Will continue to monitor. Cold front will cross the terminals this evening and move offshore early tonight with drier air moving and conditions returning to VFR around 05/05z. Winds will generally be southerly around 10 knots with gusts to 20 knots through 22z then veer to W around 5 knots through the end of the period. NOTE: The KAGS observation is not available in or unrepresentative of current conditions at night when an observer is not present. This has led us to include AMD NOT SKED there and will remain so until further notice due to a communications outage. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected Thursday through Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 4, 4:41 AM EST, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 441 AM EST Wed Jan 4 2023 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-050945- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 441 AM EST Wed Jan 4 2023 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a marginal risk of severe weather late this morning through this evening across the Midlands of South Carolina and the Central Savannah River area of Georgia. Damaging winds are the main threat with an isolated tornado also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 4, 8:23 AM EST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Columbia SC
823 AM EST Wed Jan 4 2023
GAZ040-064-SCZ018-025-041415-
Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
823 AM EST Wed Jan 4 2023
...A strong thunderstorm will impact portions of northwestern
Columbia, Lincoln, northwestern Edgefield and McCormick Counties
through 915 AM EST...
At 823 AM EST, Doppler radar was tracking a strong thunderstorm over
Tignall, or 7 miles north of Washington, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah Clark
State Park, Mccormick County Airport, Hamilton Branch State Park,
Lake Strom Thurmond, Bobby Brown State Park, Parksville, Plum Branch,
Bordeaux, Broad River Campground, Modoc, Scott's Landing, Knox Scout
Reservation, Double Branches, Curry Hill, Chennault, Modoc Boat Ramp
and Colliers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8265 3398 8261 3396 8257 3402 8259
3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3397 8218 3398 8205
3395 8204 3367 8208 3366 8249 3382 8259
3386 8257 3386 8261
TIME...MOT...LOC 1323Z 265DEG 33KT 3384 8272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 8:46 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
846 AM EST Wed Jan 4 2023
GAZ040-063>065-SCZ018-025-041430-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-
Edgefield SC-
846 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of McDuffie, Columbia,
south central Lincoln, western Richmond, southwestern Edgefield and
southeastern McCormick Counties through 930 AM EST...
At 845 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Lincolnton to near
Wrightsboro to near Mitchell. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grovetown, Evans, Thomson, Martinez, Fort Gordon, Harlem, Appling,
Clarks Hill Recreation Area, Riverwood, Mistletoe State Park,
Wrightsboro, Village Plaza Shopping Center, J. Strom Thurmond Dam,
Thomson-McDuffie County Airport, Dearing, Arties Pond Public Fishing
Area, Adamsville, Thomson Fire Department, McDuffie Regional Medical
Center and Autney.
This includes Interstate 20 in Georgia between mile markers 167 and
197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3364 8261 3363 8261 3363 8258 3365 8258
3364 8256 3366 8251 3365 8249 3367 8249
3368 8207 3354 8204 3327 8225 3327 8229
3331 8234 3331 8239 3334 8244 3336 8255
3341 8255 3358 8264 3362 8264
TIME...MOT...LOC 1345Z 234DEG 48KT 3370 8257 3351 8259 3326 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 9:09 AM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
909 AM EST Wed Jan 4 2023
GAZ040-064-SCZ018-020-025-026-041500-
Lincoln GA-Columbia GA-Newberry SC-McCormick SC-Saluda SC-
Edgefield SC-
909 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of north central
Columbia, southeastern Lincoln, western Newberry, Edgefield, western
Saluda and eastern McCormick Counties through 1000 AM EST...
At 909 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Troy to near J. Strom Thurmond Dam.
Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edgefield, Saluda, McCormick, Johnston, Troy, Saluda County Airport,
Edgefield County Airport, Mccormick County Airport, Hamilton Branch
State Park, Lake Greenwood, Trenton, Bradley, Parksville, Plum
Branch, Strom Thurmond High School, Good Hope, Modoc, Scott's
Landing, Northside Fire Station Main and Belfast Wildlife Management
Area.
This includes Interstate 26 near mile marker 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3398 8230 3402 8224 3397 8218 3399 8215
3398 8205 3395 8204 3396 8202 3413 8187
3415 8190 3419 8192 3420 8194 3430 8190
3436 8179 3445 8171 3370 8182 3367 8231
TIME...MOT...LOC 1409Z 219DEG 52KT 3407 8228 3367 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
gplSpecial weather statement, Jan 4, 9:14 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Columbia SC
914 AM EST Wed Jan 4 2023
SCZ016-115-116-041500-
Northern Lancaster SC-Chesterfield SC-Southern Lancaster SC-
914 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Lancaster and
northwestern Chesterfield Counties through 1000 AM EST...
At 914 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Pineville to near Lesslie to near Blackstock.
Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Indian Land, Waxhaw, Pageland, Elgin, Heath Springs, USC
Lancaster, Irwin, Andrew Jackson State Park, Van Wyck, Buford,
Fishing Creek Reservoir, Arrowood Estates, Bell Town Fire Station,
Community of Almond Glen, Faith Christian School, Carolina Commons
Shopping Center, Bear Creek Park, Central High School and McDonald
Green Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3482 8079 3481 8034 3471 8036
3453 8087 3465 8089 3470 8086 3474 8088
3479 8087 3483 8090 3484 8087 3490 8088
3493 8086 3501 8091 3507 8091 3507 8090
TIME...MOT...LOC 1414Z 242DEG 44KT 3510 8089 3488 8100 3453 8108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplLocal storm report, Jan 4, 10:33 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1033 AM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 2 N HEPHZIBAH 33.32N 82.10W
01/04/2023 RICHMOND GA PUBLIC
PUBLIC REPORT OF MULTIPLE TREES DOWN ALONG
WINTER AVENUE AND PERSONAL WEATHER STATION
WIND GUST OF 59 MPH. TIME ESTIMATED BY
RADAR.
&&
MGLocal storm report, Jan 4, 11:17 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1117 AM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG 1 WSW WAGENER 33.65N 81.38W
01/04/2023 AIKEN SC EMERGENCY MNGR
AIKEN COUNTY EM REPORTS DAMAGE TO PROPERTY
ON SPRINGFLOWER RD NEAR WAGENER RD. POSSIBLE
TORNADO.
&&
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:19 AM EST | Special Weather Statement | CAE | Newberry | 41 min |
| Jan 4, 8:23 AM EST | Special Weather Statement | CAE | McCormick | 52 min |
| Jan 4, 9:09 AM EST | Special Weather Statement | CAE | Edgefield | 51 min |
| Jan 4, 9:14 AM EST | Special Weather Statement | CAE | Lancaster | 46 min |
| Jan 4, 9:21 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 54 min |
| Jan 4, 9:41 AM EST | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 39 min |
| Jan 4, 9:56 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg | 49 min |
| Jan 4, 10:00 AM EST | Tornado Warning | CAE | Aiken, Edgefield, Saluda | 30 min |
| Jan 4, 10:16 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Fairfield, Lexington, Newberry, Richland and 1 more | 44 min |
| Jan 4, 10:32 AM EST | Tornado Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 28 min |
| Jan 4, 10:35 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg and 2 more | 40 min |
| Jan 4, 10:38 AM EST | Tornado Warning | CAE | Lexington | 22 min |
| Jan 4, 10:54 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 36 min |
| Jan 4, 10:55 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Richland | 19 min |
| Jan 4, 11:13 AM EST | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland, Saluda | 2 hr |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 3 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Richland | 8 days |
| Jan 4, 5:02 PM EST | River Flood Advisory | CAE | Lexington, Richland | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.